MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hypersensitivity/Allergic reaction (1907); Pain (1994); Pocket Erosion (2013); Scar Tissue (2060); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 ¿g/m additional information was requested, and the following was obtained: ¿ what was the diagnosis and indication for the initial procedure? gonarthrosis.Total knee prosthesis ¿ what was the initial approach for the initial procedure (open, laparoscopic or other)? opened ¿ what tissue was the suture used on? subcutaneous ¿ what was the state of the tissues (normal, thin, calcified, fragile, diseased)? normal ¿ was the fixation tab pressed against the tissue at the start of suture use? no tab with this yarn ¿ were two reverse stitches performed on the incision prior to closure? yes ¿ do we know how the wound broke up? intolerance - allergy ¿ did the stitches not engage the tissue? no ¿ did the suture break? if yes, where was the break noted (termination, middle, end)? no ¿ were there any precipitating stressors that led to suture failure or tissue tearing? no ¿ could you provide us with more information on the surgery required for wound dehiscence, including date and results.? ¿ did the operating surgeon observe a defect or anomaly in the sutures before, during, after placing the sutures or during a re-operation? no ¿ what is the physician's opinion of the etiology or contributing factors to this event? allergy - intolerance to yarn ¿ what is the patient's current condition? i'm fine but disgraceful scar additional information was requested, and the following was obtained: *how many sutures were used during this procedure? *how many sutures contributed to local skin reaction with scar disunity at different sites of the scars and expulsion of thread fragments? *please clarify which product code and lot # was related to this event.*why were these additional sutures returned for evaluation? for the patient, a 2/0 stratafix thread and a 3/0 stratafix thread were used.For other questions, i cannot answer you.Investigation summary
=
> the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received, one open box with three unopened samples that pertain to product code sxmp1b104, lot sgbbsx.Visual analysis of the returned sample determined that it was received, one open box with teen unopened samples that pertain to product code sxmp1b104, lot sgbchs.Visual analysis of the returned sample determined that it was received, two sealed boxes with twelve unopened samples each that pertain to product code sxmp1b104, lot sgbeut.In order to evaluate the condition of the returned samples, the packets was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection the sutures were correctly placed on winding former.Sutures were dispensed without problem and examined along of the strand and no anomalies or damaged on suture surface could be observed.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following: as a absorbable device, stratafix spiral monocryl plus may act transiently as a foreign body.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: sgbbsx - mfg.Date: 06/08/2022 expiry date: 05/31/2024 sgbeut - mfg.Date: 06/22/2022 expiry date: 05/31/2024 sgbchs - mfg.Date: 06/10/2022 expiry date: 05/31/2024 the device history records for the possible batch numbers were reviewed and the manufacturing criteria were met prior to the release of this lot.Related medwatch reports: 2210968-2023-00784 and 2210968-2023-02902.
 
Event or Problem Description
It was reported that a patient underwent a knee prosthesis on an unknown date and barbed suture was used.5 to 6 weeks after the procedure the patient experienced local skin reaction with scar disunity at different sites of the scars and expulsion of thread fragments.The suture would be at the origin of this reaction evoking an intolerance.The patient got a reoperation.This caused pain and unsightly scars.Additional information was requested.

Brand Name
SFX SPI MCRYL+ UNI 27IN 3-0 SA PS1 PR MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16783551
Report Number2210968-2023-02902
Device Sequence Number12121542
Product Code GAM
UDI-Device Identifier10705031236677
UDI-Public10705031236677
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMP1B104
Device Catalogue NumberSXMP1B104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown